Alert archive / Tennessee / Special Weather Statements in 2013

Special Weather Statement, NWS Nashville, TN

May 19, 2013Maury County, Tennessee

NWS Nashville, TN issued this special weather statement at May 19, 2013, 3:29 AM CDT for Maury County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2013, 3:29 AM CDT (08:29 UTC)
Expired
May 19, 2013, 4:00 AM CDT
In force
31 min
Issued by
NWS Nashville, TN

County Maury County, TN

The radar

The Nashville radar (KOHX), 76 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.5 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2013-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 805 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2013-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
805 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1193 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

943 
WWUS84 KOHX 190829
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
329 AM CDT SUN MAY 19 2013

TNZ060-190900-
MAURY-
329 AM CDT SUN MAY 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR MAURY COUNTY...

AT 326 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR COLUMBIA...MOVING EAST AT 20 MPH.

SOME LOCATIONS IN THE PATH INCLUDE COLUMBIA...SPRING HILL AND I-65
EAST OF COLUMBIA.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3556 8715 3574 8715 3576 8694 3571 8678
      3568 8682 3560 8682 3559 8684 3558 8683
      3554 8684

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 18, 11:50 PM CDT, 3 hours 39 minutes earlier.

Area forecast discussion, May 18, 11:50 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1150 PM CDT SAT MAY 18 2013

.AVIATION UPDATE...FOR 06Z TAF PACKAGE...
CONTINUE TO SEE VCTS AT KCSV WITH STORMS DEVELOPING ALONG TROUGH
AXIS DRAPED JUST SOUTH OF THE TERMINAL. SHOULD CONTINUE ANOTHER
COUPLE HOURS AFTER ISSUANCE. LIGHT FOG ALREADY IMPACTING KCSV AS
WELL. INTRODUCE BR AT ALL TERMINALS IN FIRST THREE HOURS OF TAF
PERIOD. DO NOT THINK BR WILL BE AS THICK AS PREVIOUS NIGHT DUE TO
CLOUD COVER AND OUTFLOWS FROM AFTERNOON CONVECTION BRING LIGHT
WIND SHIFTS. MODELS SUGGEST PRECIP TO INCREASE ACROSS ALL
TERMINALS BEGINNING AROUND 18Z. INCLUDED VCTS AT THIS TIME TO
REFLECT THIS CHANGE.

&&

.PREV DISCUSSION... /ISSUED 648 PM CDT SAT MAY 18 2013/

UPDATE...
PER CURRENT REGIONAL SFC OBS...SATELLITE IMAGERY...RADAR MOSAICS...
AND SHORT TERM MODEL CONSENSUS HAVE UPDATED THE SUITE OF FORECAST
PRODUCTS TO REFLECT VARIABLE CLOUDINESS ACROSS THE MID STATE THRU
THE REMAINDER OF TONIGHT ALONG WITH A SLIGHT CHANCE OF SHWRS/TSTMS...
EXPECT PLATEAU WHERE A CHANCE SHOULD PERSIST PER UPPER LEVEL TROUGHING
INFLUENCES. WILL CONTINUE WITH PATCHY FOG MENTION AFTER MIDNIGHT TOO...
BUT OVERALL DO NOT ANTICIPATE AS MUCH PATCHY FOG AS DEVELOPED THIS
MORNING. CURRENT TEMPS IN LINE WITH FORECASTED LOWS AND THUS CHANGES
WERE NOT MADE.

PREV DISCUSSION.../ISSUED 626 PM CDT SAT MAY 18 2013/

AVIATION UPDATE...FOR 00Z TAF PACKAGE...
DIALED BACK BR CONCERNS A BIT FOR THE NEXT 12 HOURS DUE TO PEAK
HEATING DEWS BEING LOWER THAN GUIDANCE SUGGESTED. STILL THINK BR
WILL BE POSSIBLE FOR ALL THREE TERMINALS...BUT JUST IMPROVED
FORECAST VISIBILITIES TO BE A LITTLE LESS SIGNIFICANT. CURRENT
RADAR ONLY SHOWS ISOLATED CONVECTION IN VICINITY OF KCSV SO
REMOVED VICINITY MENTION IN KBNA AND KCKV. BELIEVE THERE IS ENOUGH
DRY AIR ALOFT TO PREVENT ANY MORE DEVELOPMENT AFTER NIGHTFALL.
ALTHOUGH MODELS ARE SUGGESTING DEVELOPMENT OVERNIGHT SO AMENDMENTS
MAY BE NEEDED IF THIS IS REALIZED.

PREV DISCUSSION... /ISSUED 157 PM CDT SAT MAY 18 2013/

DISCUSSION...SCATTERED CONVECTION GOING ON EAST OF NASHVILLE THIS
AFTERNOON WHERE LOW-LEVEL MOISTURE IS MOST ABUNDANT. UPPER
TROUGH REMAINS STALLED OUT JUST TO OUR EAST, SO LOOK FOR THIS
PATTERN TO PERSIST AS TEMPERATURES CONTINUE TO RISE AND THE
ATMOSPHERE REMAINS AT LEAST MODERATELY UNSTABLE. LOOK FOR THE MID
STATE TO FINALLY DRY OUT SUNDAY NIGHT, WITH THE UPPER RIDGE MOVING
ACROSS THE AREA ON MONDAY, THEREBY PAVING THE WAY FOR THE NEXT
ACTIVE WEATHER SYSTEM TO CLOSE IN ON MIDDLE TENNESSEE TOWARD THE
MIDDLE OF THE WEEK. THERE WILL BE A SLIGHT DROP-OFF IN
TEMPERATURES FOLLOWING THIS COLD FRONTAL PASSAGE, BUT EVEN OUR
POST-FRONTAL READINGS LATE IN THE WEEK WON'T BE TOO FAR OFF
SEASONAL NORMALS. AT THIS TIME, THE SPC HAS NO SEVERE WEATHER RISK
AREAS PEGGED FOR MIDDLE TENNESSEE THROUGH DAY 8, SO WE ARE
EXPECTING GENERAL THUNDERSTORMS ONLY.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TB12
Hazardous weather outlook, May 18, 6:54 PM CDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
654 PM CDT SAT MAY 18 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-191000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
654 PM CDT SAT MAY 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE AREA AGAIN ON SUNDAY
AFTERNOON AND EVENING. AN ISOLATED STRONG TO SEVERE STORM IS
POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT.

.SPOTTER CALL TO ACTION STATEMENT...

EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

31

In the hours before

Special weather statement, May 19, 3:29 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
329 AM CDT SUN MAY 19 2013

TNZ060-190900-
MAURY-
329 AM CDT SUN MAY 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR MAURY COUNTY...

AT 326 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR COLUMBIA...MOVING EAST AT 20 MPH.

SOME LOCATIONS IN THE PATH INCLUDE COLUMBIA...SPRING HILL AND I-65
EAST OF COLUMBIA.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3556 8715 3574 8715 3576 8694 3571 8678
      3568 8682 3560 8682 3559 8684 3558 8683
      3554 8684

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 4:00 AM CDTSpecial Weather StatementOHXMarshall30 min
May 19, 4:11 AM CDTSpecial Weather StatementOHXCumberland34 min
May 19, 4:15 AM CDTSpecial Weather StatementOHXRobertson45 min
May 19, 4:48 AM CDTSpecial Weather StatementOHXWilson42 min
May 19, 5:13 AM CDTSpecial Weather StatementOHXRutherford, Wilson47 min
May 19, 5:57 AM CDTSpecial Weather StatementOHXSmith, Trousdale, Wilson48 min
May 19, 6:18 AM CDTSevere Thunderstorm WarningOHXDeKalb, Smith, Wilson42 min
May 19, 6:34 AM CDTSpecial Weather StatementOHXSumner26 min
May 19, 8:48 AM CDTSpecial Weather StatementOHXRobertson, Sumner42 min
May 19, 10:07 AM CDTSpecial Weather StatementOHXMacon, Sumner, Trousdale38 min
May 19, 11:01 AM CDTSpecial Weather StatementOHXCumberland, Fentress, Overton44 min
May 19, 11:28 AM CDTFlash Flood WarningOHXCumberland, Fentress, Overton, Putnam3 hr
May 19, 12:33 PM CDTSpecial Weather StatementOHXWhite42 min
May 19, 12:36 PM CDTSpecial Weather StatementOHXWhite39 min
May 19, 1:06 PM CDTSpecial Weather StatementOHXVan Buren, White54 min
May 19, 1:15 PM CDTSevere Thunderstorm WarningOHXVan Buren45 min
May 19, 1:52 PM CDTFlash Flood WarningOHXCannon, Cumberland, DeKalb, Van Buren, Warren, White4 hr
May 19, 2:08 PM CDTSevere Thunderstorm WarningOHXVan Buren, Warren37 min
May 19, 2:23 PM CDTFlash Flood WarningOHXCumberland4 hr
May 19, 2:43 PM CDTSevere Thunderstorm WarningOHXDeKalb, Warren32 min
May 19, 3:09 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Warren21 min
May 19, 3:14 PM CDTSpecial Weather StatementOHXGrundy31 min
May 19, 3:36 PM CDTSpecial Weather StatementOHXCannon24 min
May 19, 3:45 PM CDTSpecial Weather StatementOHXGrundy30 min
May 19, 3:48 PM CDTSevere Thunderstorm WarningOHXCannon, Rutherford, Wilson27 min
May 19, 3:56 PM CDTSevere Thunderstorm WarningOHXCoffee, Grundy34 min
May 19, 4:12 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Rutherford, Wilson33 min
May 19, 4:23 PM CDTSevere Thunderstorm WarningOHXCannon, Rutherford22 min
May 19, 4:43 PM CDTSpecial Weather StatementOHXCannon32 min
May 19, 4:48 PM CDTSevere Thunderstorm WarningOHXCannon, Rutherford27 min

Nearby

Special Weather Statements in Tennessee, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.